Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Mar 31, 2022, 3:52 PM EDT for Bradford County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2022, 3:52 PM EDT (19:52 UTC)
- Expired
- Mar 31, 2022, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 68 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:15 PM EDT | TSTM WND DMG | 1 Wnw New Albany, PA | TREE AND WIRES REPORTS DOWN ON HATCH HILL ROAD IN NEW ALBANY. |
| Mar 31, 4:20 PM EDT | TSTM WND DMG | 1 Ese Wilmot, PA | MULTIPLE TREES REPORTED DOWN IN WILMOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WUUS51 KBGM 311952
SVRBGM
PAC015-312030-
/O.NEW.KBGM.SV.W.0013.220331T1952Z-220331T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
352 PM EDT Thu Mar 31 2022
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Southeastern Bradford County in northeastern Pennsylvania...
* Until 430 PM EDT.
* At 352 PM EDT, a severe thunderstorm was located over Lincoln
Falls, or 13 miles southeast of Canton, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Towanda, Wysox, Wilmot, Hollenback, Herrick, Wyalusing, Monroe, New
Albany, Overton and Monroeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4159 7678 4189 7625 4171 7612 4165 7612
4165 7620 4159 7621 4155 7630
TIME...MOT...LOC 1952Z 230DEG 41KT 4151 7668
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJM1 follow-up statement
343
WWUS51 KBGM 312016
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
416 PM EDT Thu Mar 31 2022
PAC015-312030-
/O.CON.KBGM.SV.W.0013.000000T0000Z-220331T2030Z/
Bradford PA-
416 PM EDT Thu Mar 31 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN BRADFORD COUNTY...
At 415 PM EDT, a severe thunderstorm was located near South Branch,
or near Wyalusing, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Towanda, Wysox, Wilmot, Hollenback, Herrick, Wyalusing, Monroe, New
Albany, Overton and Monroeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4158 7671 4177 7646 4189 7625 4171 7612
4165 7612 4165 7620 4159 7621 4155 7630
TIME...MOT...LOC 2015Z 231DEG 42KT 4168 7638
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:04 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 31, 2:04 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 204 PM EDT Thu Mar 31 2022 .SYNOPSIS... Showers and storms will move through the rest of today and some storms could produce damaging wind gusts. Wintry weather returns for Friday and Friday night with rain and snow showers and falling temperatures. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 205 PM update... Primary concerns in the near term remained centered around the potential for thunderstorms producing severe winds and a few isolated tornadoes as well this afternoon into the evening hours. All of central NY and ne PA area currently situated within a rapidly warming and increasingly unstable and highly sheared environment this afternoon. Surface temperatures are climbing well into the 60s for a good portion of the forecast area, with dew points into the mid 50s. An axis of enhanced ML CAPE around 100-150 J/kg is nosing into the area on the heels of a deteriorating low level cloud layer that has kept much of the region capped this morning. The first line of convection is starting to move into Steuben County from the west/southwest at this time with a few embedded thunderstorms producing some higher wind gusts and some pulsing mesocyclones. It is still uncertain whether this first line will contain the primary threats, or if it will dissipate before the secondary trailing line takes over after the boundary layer becomes well-mixed across central NY and ne PA. Current thinking is that it will be somewhat of a mix, where the first line will generate some initial strong to possibly severe storms, and the trailing line will grab hold of areas that have been untapped and produce another line of strong to severe storms. Timing the exact location of storms is still too difficult but the consensus seems to be from now until around 10 PM this evening. The low-level shear values (50 kts of 0-1km) across the region will continue to lead to a high potential for embedded tornadoes within any convective line segment. A Severe Thunderstorms Watch is in effect for portions of central NY and all of ne PA until 10 PM. Behind the convection later tonight weather conditions will abate before a push of colder air arrives on Friday. This cold air advection will regime will lead to some cold rain showers developing through the day Friday. Some of the higher elevations above 1300 feet could see some snow mixed in at times. Then, as the surface temperatures cool below freezing Friday night, most of the remaining light showers will turn to all snow. Light snowfall amounts are expected, but winds should be rather gusty out of the west/northwest...anywhere from 20 to 30 mph at times. Temperatures will drop back below average as well...with lows bottoming out in the 20s Friday night. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... 200 PM Update... A tale of two very different weather days this weekend. Saturday is looking seasonable, with mostly sunny skies and light northwest winds. Meanwhile, Sunday will feature mostly cloudy skies, mixed snow and rain showers and cooler temperatures in the 40s. Saturday looks quiet with near average temperatures and a gradually slackening west-northwest wind. Any leftover lake clouds will scatter out for a mostly sunny day with highs 45-55 areawide. During the second half of the weekend, an upper trough will pivot through the area along with a modest surface low coming out of the Midwest. Most models are generating some showers with this system, though amounts will be pretty light. If it can overcome dry low level air early enough Saturday night-Sunday morning, wet snow could be mixed in along with perhaps a very light slushy accumulation a higher elevations with lows mainly in the upper 20s to mid-30s. Overall though rain showers will be the main precipitation type that carries through the region Sunday with highs of 40s...except low 50s in the Wyoming Valley. This will be followed by a generally dry Sunday night with lows in the upper 20s to mid 30s. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... 200 PM Update... Overall temperatures will be mild, with near to slightly above average readings expected Monday trough Thursday next week. It has been challenging to find truly quiet days with our recent weather, so we will take them when they come. Models agree that Monday will be one of those days with a flattening upper level ridge, a mix of sun and clouds, and highs near climatology in the upper 40s-mid 50s. There is also decent large scale model agreement for amplification to occur in the weather pattern after mid to late next week. Before then though, weaker waves embedded with westerly flow will result in a small chance of showers Monday night and a better chance Tuesday night-Wednesday. If current timing holds, much of the day Tuesday could be dry as well, but under mostly cloudy/partly sunny skies. That west-southwest flow will also cause temperatures to trend a bit milder; mainly 50s-near 60 for highs. Overnight lows will be in the mid-30s to 40s each night. Wednesday onward, the flow will back more southwesterly with increasing moisture ahead of a large trough if not even upper low nudging its way into the region. This will pose a likelihood for wet weather for late in the week. Therefore, continued with likely PoPs for rain showers Wednesday, Wednesday night and Thursday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Rain showers are moving in from the south/southwest this afternoon and the air mass continues to warm and destabilize ahead of a cold front which will trigger an area of additional heavier showers and thunderstorms. There is also layer of MVFR clouds across a good portion of the region as of 18Z, but this should slowly mix out over the next couple hours and then quickly scatter out as the approaching line of convection scours the rest out. Timing for the line of convection is challenging. There is an initial line of showers with some storms that may roll across PA before a secondary line develops farther north and develops more convection across NY. The 18Z forecast adds a slight timing element to the TS across the region...but confidence is still on the low side. MVFR/Fuel alternate ceilings will take hold behind the front this evening with generally quiet weather and winds backing off to less than 10 kt. A cold push of air from the northwest will be felt Friday morning with some light rain developing after 14Z and ceilings hovering around MVFR. Winds will increase around 10 to 20 kt out of the west/northwest by later Friday morning as well. Outlook... Friday afternoon/evening...A chance of scattered rain showers transitioning to snow showers across central NY with associated restrictions. Saturday...Mainly VFR expected. Sunday...Weak low pressure system with rain and snow showers with associated restrictions. Monday...Brief high pressure and mainly VFR expected. Monday night and Tuesday...Another round of light rain and or snow showers possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...BJT SHORT TERM...MJM LONG TERM...MJM AVIATION...BJT/HLC
Hazardous weather outlook, Mar 31, 2:08 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 208 PM EDT Thu Mar 31 2022 NYZ062-PAZ038>040-043-044-047-048-072-011815- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 208 PM EDT Thu Mar 31 2022 ...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ023>025-044>046-055>057-011815- Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga-Broome- Delaware- 208 PM EDT Thu Mar 31 2022 ...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On Friday...gusty snow showers may lead to reduced visibility and quick, light accumulations on roadways during the afternoon and evening hours. Lake effect snow showers linger into Friday night with additional light accumulations possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022-036-037-011815- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Madison-Southern Oneida- 208 PM EDT Thu Mar 31 2022 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. A few thunderstorms are possible into this evening with some potentially producing strong wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On Friday...gusty snow showers may lead to reduced visibility and quick, light accumulations on roadways during the afternoon and evening hours. Lake effect snow showers linger into Friday night with additional light accumulations possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Mar 31, 1:27 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Binghamton NY
127 PM EDT Thu Mar 31 2022
NYZ022-311800-
Steuben NY-
127 PM EDT Thu Mar 31 2022
...A strong thunderstorm will impact portions of southwestern Steuben
County through 200 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wellsville, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hornell, Canisteo, Greenwood, North Hornell, Hartsville, Almond,
Willeyville, Young Hickory, West Greenwood and Buena Vista.
This includes the following highway exits...
Interstate 86/Route 17 between 34 North and 34 South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4234 7774 4241 7763 4235 7752 4218 7751
4200 7765 4200 7775
TIME...MOT...LOC 1727Z 231DEG 49KT 4213 7787
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJMSpecial weather statement, Mar 31, 2:56 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Binghamton NY
256 PM EDT Thu Mar 31 2022
NYZ022>025-PAZ038-311930-
Steuben NY-Chemung NY-Schuyler NY-Tompkins NY-Bradford PA-
256 PM EDT Thu Mar 31 2022
...Strong thunderstorms will impact portions of southeastern
Schuyler, Chemung, southeastern Steuben, southwestern Tompkins and
western Bradford Counties through 330 PM EDT...
At 256 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Flats to near Mansfield to near Cedar
Run. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chemung, Elmira, Southport, Big Flats, Horseheads, Newfield, Waverly,
Elmira Heights, Danby and Caton.
This includes the following highway exits...
Interstate 86/Route 17 between 47 and 59A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York...and northeastern Pennsylvania.
&&
LAT...LON 4221 7700 4240 7678 4243 7656 4237 7640
4226 7644 4226 7647 4228 7648 4228 7654
4217 7653 4215 7656 4205 7654 4158 7669
4159 7685 4160 7687 4200 7692 4200 7709
TIME...MOT...LOC 1856Z 234DEG 45KT 4220 7690 4188 7708 4150 7738
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MJMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:27 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 63 min |
| Mar 31, 4:44 PM EDT | Flash Flood Warning | BGM | Bradford | 114 min |
| Mar 31, 4:56 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 49 min |
| Mar 31, 5:06 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wyoming | 39 min |
| Mar 31, 5:14 PM EDT | Areal Flood Advisory | BGM | Susquehanna, Wyoming | 3 hr |
| Mar 31, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 51 min |
| Mar 31, 5:44 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 46 min |
| Mar 31, 5:44 PM EDT | Tornado Warning | BGM | Lackawanna, Susquehanna, Wayne | 31 min |
| Mar 31, 6:21 PM EDT | Special Weather Statement | BGM | Luzerne | 39 min |
| Mar 31, 7:15 PM EDT | Special Weather Statement | BGM | Pike | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.